Help? shortness of breath

Discussion in 'Fibromyalgia Main Forum' started by Jen F, Jul 11, 2003.

  1. Jen F

    Jen F New Member

    Yet, at ER last night, the finger reader showed 100% oxygenation even tho my breathing was a bit laboured. so, I didn't get oxygen.

    So, if I am oxygenating well, why do I find myself short of breath still? It's a very slight effort to breathe compared to normal usual automatic breathing.

    Started last night when I took 15 mg's of restoril within 40 min's of taking a percoset. Felt like the drugs maybe relaxed my lungs TOO much, or maybe was an allergic reaction or something.

    Anyone know what's going on, or experience this before? Doc at ER hadn't a clue, tho he was reasonably nice.

    if anyone has experienced this, how long til it got better?

    I am afraid to take the percoset now and my sleeping pill at night, though I obviously will be more careful to separate them by 2 hrs like I have been doing before. Also, I took more of the demi-percoset yesterday than i have yet to date [max dose] due to more extreme neck pain [I carried home shopping and was in my worst position for a while for a treatement]

    I am afraid to take Benedryl or chlortriplon cause of their sedating effects, in case my lungs were too sedated or something. Am I making any sense to anyone?

    Please help me, this is a bit worrisome, but obvioulsy I don't have any blood pressure concerns/oxygenation concerns or they would have picked that up at ER.

    Thanks.
  2. MissRachel

    MissRachel New Member

    Jen,

    Sorry you're feel so bad. I had something simular happen to me but not medication related. I was having shortness of breath and ended up go to the hospital. This was before I was dx'd and affraid of all the strange aches and pains, I constantly thought I was going to die or having a heart attack. This was the beginning of my panic attacks.

    Do you think that because you took your meds differently you may have worried yourself into a panic?

    If not you should call you Pharmacist and ask about the med interactions.

    hope this helps,
    Rachel
    [This Message was Edited on 07/11/2003]
  3. Jen F

    Jen F New Member

    I feel pretty uncomfortable right now and scared.

    wonder if I should take a clonazepam, but am scared to take a CNS depressant.

    I suspect it might not be panic attack, cause I didn't remember whether or not I took the perc last night, so I took half my usual dosage of sleeping pill and within 10 minutes there was no longer any question in my mind that I had taken the perc. I started feeling pretty weird from my sleeping pill which hardly fases me usually.

    I don't know what to do.

    My homemaker is coming soon and I don't know if would be any point to going to my docs walk in clinic and waiting 2 hours just to have my blood pressure taken and be told I am fine. I don't feel fine though.

    Oh god...I think I'm going to have to go to the doctor...and they don't get the CFS or the pain management, or my reactions to the medications, look at me like a headcase. One of the docs said to me that maybe I am reacting to the meds cause I'm having a reverse placebo effect: meaning that because I'd prefer not to take meds, I am reacting to them. yet I like my restoril and am not reacting to the mobicox and have been grateful to tylenol for taking at least the edge off my pain.

    so, you see, I am skeptical that the docs at the clinic will help me.

    But, I think I will have to give it a go.

    Darn.

    I have so many other things to do!!! I've been spending all my time running back and forth to the doctors.
  4. teach6

    teach6 New Member

    Do you know if your BP drops when you are standing? Do you get lightheaded when standing for a long period of time?

    I was experiencing shortness of breath before I was dx'd and from the reading I had done I knew it was from Neurally Mediated Hypotension. When I tried going to my former PCP because I was afraid to go into a second weekend feeling this way he told me I was hyperventilating and it was just anxiety causing it.

    I told him I knew what anxiety felt like and had hyperventilated before and that was definitely NOT what was going on this time. I knew what was wrong, tried to tell him in hopes he would know or look up a way to treat it. No such luck!

    Anyway, there is a post that I bumped up yesterday about Orthostatic Intolerance. You can find it by doing a search under my name. Read it and see if the descriptions sound like you.

    I wish you luck in getting to the real cause of this. I know how scary it can be.

    Barbara
  5. MissRachel

    MissRachel New Member

    Jen,

    it would probably be a good idea to go to the clinic...I don't want to worry you but something could be wrong, and if not, at least it will put your mind at ease by going.

    I know it is hard when doc's don't understand or take the time to listen, we've all been thier. It's very Infuriating.

    let me know what happens,

    Rachel
  6. Jen F

    Jen F New Member

    I think the shortness of breath is due to opiod.

    After speaking with pharmacist, I took a reactine which helped slightly,

    but I am just about to call a cab and go to doc's office [again]

    I am hoping doc will give me liquid hydrocodone [vicodin]scrip to try since the liquid is covered by my plan and some people react to Tyl3 and percoset but NOT vicodin.

    Thanks for your responses.

    I would suspect panic more if didn't occur directly after taking my restoril, which I suspect increased the CNS depressive effects of the percoset. Unfortunately, I am reliant on the temazepam to sleep...

    Off I go.

  7. Jen F

    Jen F New Member

    ...the opiods and my benzodiazepene sleeping pill [Restoril]

    I would like some o2 but was not given any. Doc said the diff breathing and sob should pass in a day and just to take it easy til it does.

    it is very uncomfortable, but my oxygenation seems to be okay.


    and it is rather panic PROVOKING, but is not a panic attack.

    I am afraid to take my benzo tonight, until the opiods fully clear my system and I don't know how long that will take, couldn't find that in the CpS. SO...I may not sleep for some time....I am dependent on benzo's. I will have to weigh difficulty breathing vs insomnia and see what seems to be the most diff to tolerate.

    Doc prescribed toradol to try for the pain instead of another opiod. If the toradol isn't compatible or doesn't work, then we shall try hydrocodone.

    I mentioned how one of you reacted to Tyl3 and percoset, but not vicodin or methadone. And he got very alarmed at the mention of methadone. He said with wide eyes, that's given at clinics for drug addiction! I said well, actually it's being reviewed in Canada for pain control, but he thinks that's extreme, he also mentioned with a shaking head about the whole medicinal marijuana thing as if that's totally unbelievable and a bad thing. He is very uneducated about pain control, which is too bad. But at least he is willing to keep trying to find something for me, I was concerned about a fight for that. And he means well.

    anyone try toradol?
  8. Applyn59

    Applyn59 New Member

    So sorry to hear you are having trouble.
    I feel so badly for you.

    Are you feeling any better. You make me not
    want to try my percocet!

    Right now, I can feel my heart beating hard either
    in my chest or ear. I can't tell.

    I am so exhausted and I have my period, etc.
    This week has been too much for me.
    I cannot exist as a normal person.

    My mother is getting very anxious again.
    I don't know what to do for her. She
    is miserable. I think we should both
    go in the garage and turn the car on.

    My chiro greatly relieved me. I knew he
    would. He has been my lifesaver since 89.

    I am thinking of you.
    Lynn

    PS I feel like I want to breathe into a paper
    bag. I wonder if it would help. I am getting
    extremely anxious again from all my worries
    and also my mother.[This Message was Edited on 07/11/2003]
  9. Jen F

    Jen F New Member

    I was wondering why the doc didn't give me an inhaler...

    I will keep your comments in mind for the future, but am hoping to avoid opiods if at all possible now. so far my pain hasn't hit an 8 again, so I am in hopes that maybe I will manage...

    thanks.

    J.